Open Access
Translator Disclaimer
January 2002 Time-Reversal in Hyperbolic S.P.D.E.'s
Robert C. Dalang, John B. Walsh
Ann. Probab. 30(1): 213-252 (January 2002). DOI: 10.1214/aop/1020107766

Abstract

This paper studies questions of changes of variables in a class of hyperbolic stochastic partial differential equations in two variables driven by white noise. Two types of changes of variables are considered: naive changes of variables which do not involve a change of filtration, which affect the equation much as though it were deterministic, and changes of variables that do involve a change of filtration, such as time-reversals. In particular, if the process in reversed coordinates does satisfy an s.p.d.e., then we show how this s.p.d.e. is related to the original one. Time-reversals for the Brownian sheet and for equations with constant coefficients are considered in detail. A necessary and sufficient condition is provided under which the reversal of the solution to the simplest hyperbolic s.p.d.e. with certain random initial conditions again satisfies such an s.p.d.e. This yields a negative conclusion concerning the reversal in time of the solution to the stochastic wave equation (in one spatial dimension) driven by white noise.

Citation

Download Citation

Robert C. Dalang. John B. Walsh. "Time-Reversal in Hyperbolic S.P.D.E.'s." Ann. Probab. 30 (1) 213 - 252, January 2002. https://doi.org/10.1214/aop/1020107766

Information

Published: January 2002
First available in Project Euclid: 29 April 2002

zbMATH: 1019.60063
Digital Object Identifier: 10.1214/aop/1020107766

Subjects:
Primary: 60H15
Secondary: 35R60 , 60G15

Keywords: Brownian sheet , changes of variables , hyperbolic stochastic partial differential equations , infinite dimensional diffusions , Time reversal

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
40 PAGES


SHARE
Vol.30 • No. 1 • January 2002
Back to Top